MAUDE Adverse Event Report: MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the vari-stim iii did not stimulate when tested, despite the battery indicator light coming on prior to use.The event is not associated with a patient.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample, part number 8562010, from lot number 0214125809.There was a residue consistent with biological contaminants on the device.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The device was set to the 2.0 ma position when received and was functionally tested per the ifu in the as received condition; the device would light which indicates it was delivering stimulating current and is not consistent with the reported event.The device was then functionally tested in the other two positions with no issues or intermittent behavior while manipulating the switch and tip within the positions.The device was electrically tested with no out of specification condition identified: ¿ ¿ position 0.5ma requirement is 0.5ma +/- 0.1ma (0.4ma - 0.6ma), and measures 0.50ma.¿ ¿ position 1.0ma requirement is 1.0ma +/- 0.2ma (0.8ma - 1.2ma), and measures 1.02ma.¿ ¿ position 2.0ma requirement is 2.0ma +/- 0.4ma (1.6ma - 2.4ma), and measures 2.03ma.¿ there was no evidence of improper manufacturing and no fault was found as it relates to the complaint.¿ complaint substantiated / confirmed: no if information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7405532
Report Number1045254-2018-00156
Device Sequence Number18853007
Product Code ETN
UDI-Device Identifier20643169341818
UDI-Public20643169341818
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2019
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0214125809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1